Acute severe thrombocytopenia following non-ionic low-osmolarity intravenous contrast medium injection

Pal Bata, Adam Domonkos Tarnoki, David Laszlo Tarnoki, Evelin Horvath, V. Bérczi, F. Szalay

Research output: Article

9 Citations (Scopus)

Abstract

Intravenous contrast medium (ICM) rarely induces anaphylactic reactions, including urticaria, hypotension and respiratory failure. Even the most modern ICM may cause such adverse events. Thrombocytopenia has been reported as an extreme rare consequence of ICM. Here we report on a case of a 72-year-old male patient with a self-limiting severe acute thrombocytopenia following administration of intravenous non-ionic low-osmolarity contrast medium. No such low platelet count has ever been reported. We also present a review of the literature.

Original languageEnglish
Pages (from-to)505-509
Number of pages5
JournalKorean Journal of Radiology
Volume13
Issue number4
DOIs
Publication statusPublished - aug. 2012

Fingerprint

Thrombocytopenia
Osmolar Concentration
Contrast Media
Injections
Urticaria
Anaphylaxis
Platelet Count
Respiratory Insufficiency
Intravenous Administration
Hypotension

ASJC Scopus subject areas

  • Radiology Nuclear Medicine and imaging

Cite this

Acute severe thrombocytopenia following non-ionic low-osmolarity intravenous contrast medium injection. / Bata, Pal; Tarnoki, Adam Domonkos; Tarnoki, David Laszlo; Horvath, Evelin; Bérczi, V.; Szalay, F.

In: Korean Journal of Radiology, Vol. 13, No. 4, 08.2012, p. 505-509.

Research output: Article

Bata, Pal ; Tarnoki, Adam Domonkos ; Tarnoki, David Laszlo ; Horvath, Evelin ; Bérczi, V. ; Szalay, F. / Acute severe thrombocytopenia following non-ionic low-osmolarity intravenous contrast medium injection. In: Korean Journal of Radiology. 2012 ; Vol. 13, No. 4. pp. 505-509.
@article{411e60313bc54ef0b88840a18429e5cd,
title = "Acute severe thrombocytopenia following non-ionic low-osmolarity intravenous contrast medium injection",
abstract = "Intravenous contrast medium (ICM) rarely induces anaphylactic reactions, including urticaria, hypotension and respiratory failure. Even the most modern ICM may cause such adverse events. Thrombocytopenia has been reported as an extreme rare consequence of ICM. Here we report on a case of a 72-year-old male patient with a self-limiting severe acute thrombocytopenia following administration of intravenous non-ionic low-osmolarity contrast medium. No such low platelet count has ever been reported. We also present a review of the literature.",
keywords = "Immunoallergic mechanism, Intravenous contrast material, Thrombocytopenia",
author = "Pal Bata and Tarnoki, {Adam Domonkos} and Tarnoki, {David Laszlo} and Evelin Horvath and V. B{\'e}rczi and F. Szalay",
year = "2012",
month = "8",
doi = "10.3348/kjr.2012.13.4.505",
language = "English",
volume = "13",
pages = "505--509",
journal = "Korean Journal of Radiology",
issn = "1229-6929",
publisher = "Korean Radiological Society",
number = "4",

}

TY - JOUR

T1 - Acute severe thrombocytopenia following non-ionic low-osmolarity intravenous contrast medium injection

AU - Bata, Pal

AU - Tarnoki, Adam Domonkos

AU - Tarnoki, David Laszlo

AU - Horvath, Evelin

AU - Bérczi, V.

AU - Szalay, F.

PY - 2012/8

Y1 - 2012/8

N2 - Intravenous contrast medium (ICM) rarely induces anaphylactic reactions, including urticaria, hypotension and respiratory failure. Even the most modern ICM may cause such adverse events. Thrombocytopenia has been reported as an extreme rare consequence of ICM. Here we report on a case of a 72-year-old male patient with a self-limiting severe acute thrombocytopenia following administration of intravenous non-ionic low-osmolarity contrast medium. No such low platelet count has ever been reported. We also present a review of the literature.

AB - Intravenous contrast medium (ICM) rarely induces anaphylactic reactions, including urticaria, hypotension and respiratory failure. Even the most modern ICM may cause such adverse events. Thrombocytopenia has been reported as an extreme rare consequence of ICM. Here we report on a case of a 72-year-old male patient with a self-limiting severe acute thrombocytopenia following administration of intravenous non-ionic low-osmolarity contrast medium. No such low platelet count has ever been reported. We also present a review of the literature.

KW - Immunoallergic mechanism

KW - Intravenous contrast material

KW - Thrombocytopenia

UR - http://www.scopus.com/inward/record.url?scp=84863302426&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84863302426&partnerID=8YFLogxK

U2 - 10.3348/kjr.2012.13.4.505

DO - 10.3348/kjr.2012.13.4.505

M3 - Article

C2 - 22778575

AN - SCOPUS:84863302426

VL - 13

SP - 505

EP - 509

JO - Korean Journal of Radiology

JF - Korean Journal of Radiology

SN - 1229-6929

IS - 4

ER -